MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G13091
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: non-healthcare professional.Pma/510(k) number: pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure involving a patient of unknown age and gender, a flexor raabe guiding sheath separated in the patient upon attempted removal of the device.The separated portion was able to be removed from the patient.There has been no report that any part of the device remained in the patient's body, that the patient required any additional procedures, or that the patient experienced any adverse effects due to this event.Additional information has been requested, but is not available at this time.
 
Additional Manufacturer Narrative
Investigation/evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control procedures, and specifications, and a visual inspection and dimensional verification of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed separation of the sheath into two sections, connected with exposed coiling.Extensive biomatter was noted throughout.The first section measured 13cm in length from the distal end of the proximal hub, and the distal section measured 57.3cm in length.The coiling connecting the two sections measured 1.5cm in length.Two areas were observed on the distal section which appeared to be a hemostat mark, measuring 0.4cm in length and located 6.8cm from the most proximal point of the device, and a kink, located 3.5cm from the proximal end.The proximal hub was attached, the distal tip was intact, the radiopaque band was present, and the end-hole was in round.The reported failure mode was visually evident.Additionally, a document-based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawing, specifications, and quality control procedures were conducted, and no gaps were discovered.Based on the information provided and the examination of the returned product, investigation has concluded that no cause could be established for the device failure.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8841659
Report Number1820334-2019-01861
Device Sequence Number10819658
Product Code DYB
UDI-Device Identifier00827002130913
UDI-Public(01)00827002130913(17)220313(10)9587946
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/13/2022
Device Model NumberG13091
Device Catalogue NumberKCFW-5.0-38-70-RB-RAABE
Device Lot Number9587946
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2019
Initial Date Received by Manufacturer 07/09/2019
Supplement Date Received by Manufacturer09/06/2019
04/09/2020
Initial Report FDA Received Date07/30/2019
Supplement Report FDA Received Date09/09/2019
04/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1